Adenomyosis & Injections: Hi all, I’m... - Adenomyosis Advic...

Adenomyosis Advice Association
523 members84 posts

Adenomyosis & Injections

MyAdenoLife
MyAdenoLife

Hi all, I’m quite new to Health Unlocked, so I thought it’s about time I should start posting!

My name is Jo, I’m 36 and I was diagnosed with Adenomyosis in April (he says there could well be Endo too, although they didn’t see it on my last lap 4 years ago) my Consultant put me on Prostap 3 injections, I had previously been on Progesterone for a few years and it had become totally ineffective for my pain. The Consultant I seen in April was so nice, really understanding and I felt he really understood and cared about me, he had already reviewed my tests etc and scanned me again to double check things. He felt Prostap 3 was the best way to go initially, and I have to say I think he was right!

The first week after the injection was terrible, my ovaries felt as if they were going to explode and my boobs, oh man!! I was questioning my very existence that week, then I took a period on top of it, awful! Thankfully it all settled down within about a week or so. I have been great since, just the odd hot flush or a bit of nausea here and there! This week I am getting some pains in my pelvis which are making me slightly nervous, but my next injection is due in 3 weeks so I’m assuming it’s starting to wear off slightly. I’m due to see the Consultant again in August, and he says he’s going to “make the plans”, my head was spinning from being diagnosed and getting treated after so so long, and I forgot to ask him what he meant! I’m assuming surgery?! I have 3 kids and no intentions of having any more, after being left with no answers and just taking the pill for so long, I’d almost be agreeable to anything! I’m sure you all know and fully understand my story as it’s probably the same for a lot of you!

That’s a little of my back story and things are now turning a corner for me after 10 years! I’m feeling positive now. I’m hoping I don’t get any more side effects from my next injection! 3 weeks to go!

Hugs and well wishes

Jo 💕

17 Replies
oldestnewest

Hi I was the same after my first injection totally floored me for a week then I had about 6-7 weeks pain free then bang the pains were back, my nurse said I should get the next one at 10weeks instead of 12 to prevent the decline. I am due my 3rd injection on the 9th of July but unsure if I will get it as I have pain on my left side xx

MyAdenoLife
MyAdenoLife in reply to dixxx

Hiya! Oh I didn’t know that was possible, I will actually ring and check if they will do that for me as I definitely don’t want to go back to where I was pre injection. It’s so horrible isn’t it? I’m getting them on my right side. What will you do instead if you don’t get it again?

dixxx
dixxx in reply to MyAdenoLife

I really don’t know i was hoping this would make the descion to have a hysterectomy but I still have pain with it so it will be back to the drawing board I am seeing my consultant on Thursday so 🤞

MyAdenoLife
MyAdenoLife in reply to dixxx

Fingers crossed for you, I think my Consultant is going to go straight to a hysterectomy because this has been going on now for ten years! He asked me how would I feel about having one, I told him at this point I’m really not bothered at all. I hope your appointment goes well and you get what you want & need!

fra44
fra44 in reply to MyAdenoLife

I am in a very similar situation to you, I am about to start the Prostap injections for 3 months. I am nervous of the side effects but compared to what I deal with monthly i hope it’s worth it. Then if all goes well hopefully a hysterectomy. I also have 3 kids and def no more! Do you feel totally different on Prostap?

dixxx
dixxx in reply to fra44

Take the hrt to combat the side effects and ask for your second injection to be at 10wks then you won’t have a break through in pain c

MyAdenoLife
MyAdenoLife in reply to fra44

Sorry I’m only seeing this message now, yes I really do feel a lot different, I’ve had minor side effects, it has honestly changed my life, I have so much more energy and I sleep a lot better too! I get my second injection next week, I have been having a few pains here and there but nothing unbearable! For me it has been a life saver!

Hi ladies well on my 3rd injection and this will be my last being referred to a surgeon too look at my bowel, then take it from there, god knows how long I’ll wait thought I’m due back at my gyny doc on the 22/8 so hopefully before then x

MyAdenoLife
MyAdenoLife in reply to dixxx

Has your 3rd went smoothly for you? Mine is due next week! Hopefully you won’t wait that long for your appointment! 💕

dixxx
dixxx in reply to MyAdenoLife

My 3rd I got at 10 wks so I didn’t have a decline in hormones, but I still have 50% pain but that’s from whatever else is causing it x

MyAdenoLife
MyAdenoLife in reply to dixxx

Aww flip sake, that’s no good at all! They defo need to get you sorted. It’s ridiculous the way we are made to suffer and wait like this. Maybe someday it’ll all change 🙄

dixxx
dixxx in reply to MyAdenoLife

🤞but I doubt it x

MyAdenoLife
MyAdenoLife in reply to dixxx

Hiya dixxx, I hope you’re well? I’m just back from my holiday and had my second Prostap injection 2 weeks ago and seen my Gynaecologist 2 weeks ago also, I’m allowed 2 more injections and then after that I am getting a hysterectomy, I’ve to go back to him in 6 months time to have the surgery plans made. I’m hoping and praying this will be an end to this horrific journey! How are you? Have you had any progress?

dixxx
dixxx in reply to MyAdenoLife

I’m waiting to see the consultant about my bowel I’m also waiting on an mri and I’m getting pain patches prescribed, I’m also getting another injection so that I don’t have all my pain at once if they stop it xx

So update bowel doc cancelled app so need to wait to see who else can see me and still no pain patches x I’m back to see gyny today x

MyAdenoLife
MyAdenoLife in reply to dixxx

Flip sake, that’s no good! I hope they get you seen soon! It must be so frustrating and upsetting for you. My doc put me on HRT just while I’m on my injections, but they brought my pain back! I’m not taking them, no way! I am going to ring him and let him know, there’s no way I could go back to that agony.

dixxx
dixxx in reply to MyAdenoLife

Ano it’s horrible I’m at my wits end xx got pain patches there shit 🙈

You may also like...